Vol 51, No 2 (2017)

open access

Page views 430
Article views/downloads 531
Get Citation

Connect on Social Media

Connect on Social Media

Severe disease exacerbations in patients with multiple sclerosis after discontinuing fingolimod

Anna Członkowska12, Łukasz Smoliński1, Tomasz Litwin1
DOI: 10.1016/j.pjnns.2017.01.006
Neurol Neurochir Pol 2017;51(2):156-162.

Abstract

Discontinuation of fingolimod in patients with multiple sclerosis (MS) can lead to disease reactivation. In this review, we describe cases of severe exacerbations in patients with MS following discontinuation of fingolimod, including three cases from our center. We consider potential mechanisms of disease reactivation after cessation of fingolimod, and the evidence supporting this rebound effect. We conclude that discontinuation of fingolimod results in the return of disease activity, which then leads to severe exacerbations (i.e., rebounds) in a clinically significant proportion of patients. Lastly, we consider disease-modifying treatment options for patients who discontinue fingolimod.

Article available in PDF format

View PDF Download PDF file



Neurologia i Neurochirurgia Polska